Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 165, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2013, 2:05 PM CDT for Smith County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2013, 2:05 PM CDT (19:05 UTC)
- Expired
- Jul 11, 2013, 3:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1937 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:35 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 10:35 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 AM CDT THU JUL 11 2013 .DISCUSSION... SCATTERED SHOWERS COVERING MOST OF NORTH LA...AND EXTREME EASTERN TX THIS MORNING. EXPECT SOME CELLS TO INTENSIFY WITH DAYTIME HEATING...AND COVERAGE TO REMAIN SCATTERED AS 12Z SOUNDINGS AT KSHV AND KJAN CONTAIN PCPN WATER VALUES WELL ABOVE 2 INCHES. HEAT INDEX VALUES MAY BRIEFLY REACH HEAD ADVISORY CRITERIA...HOWEVER...WEAK FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS MOST OF REGION BY TONIGHT...PROVIDING SOME RELIEF FROM HUMIDITY. NO UPDATE NEEDED./VII/ && .AVIATION... OUTSIDE OF THE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...THE FOUR STATE REGION WILL HAVE VFR FLIGHT CATEGORIES THROUGH MOST OF THE TERMINAL FORECAST PERIOD. HOWEVER FOR SOME OF THE SITES NORTH OF INTERSTATE 20 AND ALONG INTERSTATE 30 THERE LOOKS TO BE A PERIOD OF MVFR CEILINGS ASSOCIATED WITH A WEAK COLD FRONT THAT WILL EXTEND FROM JUST NORTH OF KESF TO NEAR KSHV AND INTO NORTHEAST TEXAS NEAR KOSA. THE MVFR CEILINGS AROUND 15 HND FEET POSSIBLE BETWEEN 12/10 UTC TO 12/14 UTC AFFECTING KMLU...KSHV...KELD...AND KTXK. THE MAY ALSO BE A FEW SHOWERS AROUND NEAR THE 12/10 UTC TO 12/14 UTC TIME FRAME AS WELL AND MAY CARRY VCSH IN TERMINALS. LATE THIS MORNING AN UPPER LEVEL DISTURBANCES OVER NORTH LOUISIANA AND INTO EAST AND NORTHEAST TEXAS NEAR THE INTERSTATE 20 CORRIDOR AND JUST SOUTH WILL PRODUCE AFTERNOON THUNDERSTORMS WITH MAINLY JUST SHOWERS IN ITS WAKE INTO THE AFTERNOON. SURFACE WINDS WILL BE SOUTHWEST TO WEST 5 TO 8 KNOTS FOR MANY OF THE TERMINAL SITES INTO THE AFTERNOON WITH THE SITES OVER SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS LIGHT AND VARIABLE TO LIGHT NORTH OR NORTHEAST. OVERNIGHT LIGHT AND VARIABLE WINDS EXPECTED TO OCCUR WITH A LIGHT NORTH TO NORTHEAST IN WAKE OF A WEAK SURFACE FRONT. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 98 75 96 71 94 / 30 20 10 10 10 MLU 95 73 94 68 93 / 40 20 10 10 10 DEQ 99 73 95 65 93 / 20 10 10 10 10 TXK 100 74 94 68 93 / 20 10 10 10 10 ELD 96 72 94 65 93 / 20 10 10 10 10 TYR 100 75 98 72 97 / 30 20 20 10 10 GGG 101 76 100 71 95 / 30 20 20 10 10 LFK 98 74 98 72 97 / 30 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 11, 11:48 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT THU JUL 11 2013 LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 121700- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1148 AM CDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED....THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY...MAINLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA...AS THE COLD FRONT SLOWLY MOVES SOUTH OF THE AREA. AFTER A BREAK ON SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SUNDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1148 AM CDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER A BREAK FROM RAIN CHANCES ON FRIDAY AND SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE SUNDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Special weather statement, Jul 11, 2:02 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT THU JUL 11 2013
TXZ124-125-136-112000-
SMITH-UPSHUR-WOOD-
202 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH...UPSHUR AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...HAWKINS...LINDALE AND TYLER...
AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LINDALE...ONE NEAR RED
SPRINGS...ANOTHER ONE JUST EAST OF WINONA IN SMITH COUNTY...
AND ONE NEAR HAWKINS IN WOOD COUNTY...AND A LAST ONE IN UPSHUR
COUNTY NEAR BIG SANDY...MOVING SOUTH AT AROUND 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL TO NEAR ONE HALF TO ONE
INCH IN A SHORT PERIOD OF TIME.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:44 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 46 min |
| Jul 11, 4:56 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 49 min |
| Jul 11, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 44 min |
| Jul 11, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 41 min |
| Jul 11, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 53 min |
| Jul 11, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Ouachita | 37 min |
| Jul 11, 5:25 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.